Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Food borne bacterial infection, vomiting, diarrhea. Taking normaxin, econorm. Treatment?

I m a mid 20 s male who s been traveling in XXXXX for a month or so. After experiencing what was likely a food-borne bacterial infection , I took some cipro to help stop the slight fever, vomiting and 30+ very liquify movements that cam on over the course of 24 hours. Started to feel better quickly, but the diarrhea settle into a 3-4 times per day ordeal, often in the mornings and a few hours after a meal. I visited a doctor when I got stationary. He said what I did was good, but he also proscribed me a series of Metro, to ensure I don t have giardia , as well as a series of Normaxin and Econorm to help settle my motility out. I ve also been taking some probiotics as well. I m still not better, though I m having roughly 3 movements a day now, that have the consistency of pudding or yogurt/curd. And over the past two days it s come down to 1-2. But that may be the Normaxin helping to plug me up a tad. I wanted to know what the chances are that things won t settle out. And if they don t, then how long should I wait, once I m back home, to have some detailed tests done (stool sample, colonoscopy , etc I would imagine). I really don t want to get stuck with a long term IBS case due to the initial infection. Also, should I plan to change my diet or do anything special to help my improvement.
Asked On : Sun, 1 Apr 2012
Answers:  1 Views:  177
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Emergency Medicine Specialist 's  Response
Short answer: Please check for typhoid infection.

Detailed answer: Your Doctor gave u the medicines for gram negative infections , thus trying to cover up the typhoid infection.
You will be alright with the same in about 6 more days time but continue with your medicines,


Your diet should be curds and rice at this time. No fats, no cereals, no pulses for a weeks time
Get your tests for typhoid after stopping the antibiotics for 7 days.
If the tests are still positive , you will need more treatment.

Also do a stool culture for organisms and what antibiotic would be best for you.
IBS is not what you can get with such a infection.
Answered: Fri, 28 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor